Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 4, 2010, 2:41 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 5, 2010, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2010, 2:41 PM MST (21:41 UTC)
- In effect from
- May 5, 2010, 12:00 PM MST
- Expired
- May 5, 2010, 7:30 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2471 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS75 KFGZ 042141 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 241 PM MST TUE MAY 4 2010 AZZ004-006-007-009-011>016-039-040-050945- /O.NEW.KFGZ.WI.Y.0009.100505T1900Z-100506T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...DILKON 241 PM MST TUE MAY 4 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AND EVENING AS A STORM SYSTEM PASSES NORTH OF THE STATE. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST ARE POSSIBLE DURING THE MID AFTERNOON AND EARLY EVENING HOURS...PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
5 follow-up statements
457 WWUS75 KFGZ 050518 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1018 PM MST TUE MAY 4 2010 AZZ004-006-007-009-011>016-039-040-051400- /O.CON.KFGZ.WI.Y.0009.100505T1900Z-100506T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...DILKON 1018 PM MST TUE MAY 4 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AND EVENING AS A STORM SYSTEM PASSES NORTH OF THE STATE. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST ARE POSSIBLE DURING THE MID AFTERNOON AND EARLY EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
712 WWUS75 KFGZ 051142 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 442 AM MST WED MAY 5 2010 AZZ004-006-007-009-011>016-039-040-051945- /O.CON.KFGZ.WI.Y.0009.100505T1900Z-100506T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...DILKON 442 AM MST WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE AND PEAK LATE WEDNESDAY AFTERNOON AND EVENING BEFORE SUNSET AS A STORM SYSTEM PASSES NORTH OF THE STATE. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED EARLY AFTERNOON THEN INCREASING BY LATE AFTERNOON TO 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH...MAINLY NORTHWEST OF FLAGSTAFF. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
496 WWUS75 KFGZ 052013 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 113 PM MST WED MAY 5 2010 AZZ004-006-007-009-011>016-039-040-060300- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-100506T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...DILKON 113 PM MST WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE AND PEAK LATE WEDNESDAY AFTERNOON AND EVENING BEFORE SUNSET AS A STORM SYSTEM PASSES NORTH OF THE STATE. * WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH HAVE DEVELOPED WITH GUSTS AROUND 40 MPH. WINDS ARE EXPECTED TO CONTINUE INCREASING BY LATE AFTERNOON TO 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH...MAINLY EAST AND NORTHEAST OF FLAGSTAFF. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
047 WWUS75 KFGZ 052229 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 329 PM MST WED MAY 5 2010 AZZ011>014-040-060300- /O.NEW.KFGZ.WI.Y.0010.100506T1700Z-100507T0200Z/ /O.CON.KFGZ.WI.Y.0009.000000T0000Z-100506T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 329 PM MST WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE AND PEAK LATE WEDNESDAY AFTERNOON AND EVENING BEFORE SUNSET AS A STORM SYSTEM PASSES NORTH OF THE STATE. WINDY CONDITIONS WILL RETURN TO THE REGION ON THURSDAY MORNING...LASTING INTO THE EARLY EVENING HOURS. * WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH HAVE DEVELOPED WITH GUSTS AROUND 40 MPH. WINDS ARE EXPECTED TO CONTINUE INCREASING BY LATE AFTERNOON TO 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH...MAINLY EAST AND NORTHEAST OF FLAGSTAFF. ON THURSDAY WINDY CONDITIONS ARE EXPECTED TO CONTINUE WITH SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ017-060300- /O.NEW.KFGZ.WI.Y.0010.100506T1700Z-100507T0200Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 329 PM MST WED MAY 5 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING BEFORE TAPERING OFF AROUND SUNSET. * WINDS: SOUTH WINDS OF 30 TO 35 WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS THE LITTLE COLORADO RIVER VALLEY AND VICINITY...ALONG WITH THE WHITE AND CHUSKA MOUNTAINS. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009-015-016-039-060300- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-100506T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...FLAGSTAFF 329 PM MST WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE AND PEAK LATE WEDNESDAY AFTERNOON AND EVENING BEFORE SUNSET AS A STORM SYSTEM PASSES NORTH OF THE STATE. * WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH HAVE DEVELOPED WITH GUSTS AROUND 40 MPH. WINDS ARE EXPECTED TO CONTINUE INCREASING BY LATE AFTERNOON TO 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH...MAINLY EAST AND NORTHEAST OF FLAGSTAFF. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
142 WWUS75 KFGZ 060230 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 730 PM MST WED MAY 5 2010 AZZ011>014-040-061030- /O.CAN.KFGZ.WI.Y.0009.000000T0000Z-100506T0300Z/ /O.CON.KFGZ.WI.Y.0010.100506T1700Z-100507T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 730 PM MST WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY... ...WIND ADVISORY FOR WEDNESDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE AND PEAK AGAIN THURSDAY MORNING...LASTING INTO THE EARLY EVENING HOURS. * WINDS: WINDY CONDITIONS ARE EXPECTED TO DEVELOP AGAIN THURSDAY MORNING WITH SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009-015-016-039-060330- /O.CAN.KFGZ.WI.Y.0009.000000T0000Z-100506T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...FLAGSTAFF 730 PM MST WED MAY 5 2010 ...WIND ADVISORY FOR WEDNESDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING. $$ AZZ017-061030- /O.CON.KFGZ.WI.Y.0010.100506T1700Z-100507T0200Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 730 PM MST WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING BEFORE TAPERING OFF AROUND SUNSET. * WINDS: SOUTH WINDS OF 30 TO 35 WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS THE LITTLE COLORADO RIVER VALLEY AND VICINITY... ALONG WITH THE WHITE AND CHUSKA MOUNTAINS. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 4, 2:40 PM MST, 1 minute earlier.
Area forecast discussion, May 4, 2:40 PM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 PM MST TUE MAY 4 2010 .SYNOPSIS...EXPECT MOSTLY CLEAR SKIES AND ABOVE NORMAL HIGH TEMPERATURES INTO THE COMING WEEKEND. OTHERWISE...BREEZY AFTERNOON WINDS WILL PERSIST FOR MUCH OF THE WEEK...WITH THE WINDIEST DAY EXPECTED ON WEDNESDAY. && .DISCUSSION...THE STORM TRACK WILL REMAIN NORTH OF THE STATE INTO THE WEEKEND...WITH DRY WEST-SOUTHWESTERLY FLOW ALOFT ANTICIPATED ALONG WITH MOSTLY CLEAR SKIES. THE UPPER RIDGE PEAKED TODAY...AND TEMPERATURES RESPONDED WITH THE FIRST 70+ DEGREE READING OF THE SPRING OBSERVED THIS AFTERNOON AT FLAGSTAFF. THESE WARM TEMPERATURES WILL PERSIST INTO THE COMING WEEKEND...WITH OCCASIONALLY BREEZY DAYTIME WINDS THROUGH THE PERIOD. THE WINDIEST DAY IS ANTICIPATED TO BE ON WEDNESDAY...WHEN A LOW PRESSURE SYSTEM WILL PASS BY TO OUR NORTH. SOUTHWEST WINDS OF 20-30 MPH GUSTING TO 40-45 MPH ARE LIKELY...AND A WIND ADVISORY HAS BEEN ISSUED ALONG/NORTH OF THE MOGOLLON RIM. THE WINDS MAY LEAD TO SOME BLOWING DUST ONCE AGAIN EAST OF FLAGSTAFF...BUT THIS IS CURRENTLY NOT EXPECTED TO BE AS EXTENSIVE AS LAST WEDNESDAYS BLOWING DUST EVENT. IT SHOULD STAY BREEZY WEDNESDAY NIGHT...KEEPING OVERNIGHT LOWS MILD. EXTENDED RANGE MODELS INDICATE THE NEXT THREAT FOR A PRECIPITATION- GENERATING STORM SYSTEM EARLY NEXT WEEK. WE WILL SHOW A COOLING TREND AND A SLIGHT CHANCE OF SHOWERS IN THE FORECAST STARTING SUNDAY NIGHT AND CONTINUING THROUGH AT LEAST TUESDAY. THERE MAY BE ANOTHER ROUND OF WINDY CONDITIONS AT SOME POINT EARLY NEXT WEEK...ALONG WITH A RETURN OF BELOW NORMAL TEMPERATURES. && .AVIATION...FOR THE 00Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. W-SW WINDS OF 10-20 KTS WILL DIMINISH AFTER 02Z. BY 18Z WEDNESDAY...SW WINDS OF 15-25 KTS WITH GUSTS OF 30 TO 40 KTS WILL DEVELOP AND CONTINUE THROUGH THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...LOW PRESSURE MOVING THROUGH THE GREAT BASIN WEDNESDAY WILL CAUSE INCREASED WINDS AND CONTINUED WARM AND DRY CONDITIONS. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WEDNESDAY WITH GUSTS FROM 30 TO 40 MPH. IN ADDITION...EXPECT MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT IN THE HIGHER ELEVATIONS...AND 5 TO 10 PERCENT IN THE LOWER ELEVATIONS. BY THURSDAY...THE LOW PRESSURE TROUGH WILL HAVE MOVED FAR ENOUGH EAST FOR WEST TO SOUTHWEST WINDS TO DECREASE OVER MUCH OF NORTHERN ARIZONA...HOWEVER 15 TO 25 MPH WINDS WILL CONTINUE FROM AROUND FLAGSTAFF EASTWARD...WHILE AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM AROUND 8 TO 16 PERCENT. FRIDAY THROUGH SUNDAY...A WEAK HIGH PRESSURE RIDGE WILL REMAIN OVER THE AREA THROUGH THE PERIOD. EXPECT SEASONABLE DAYTIME TEMPERATURES WITH BREEZY SOUTHWEST AFTERNOON WINDS OF 15 TO 25 MPH. DAYTIME RELATIVE HUMIDITY VALUES OF AROUND 10 TO 15 PERCENT ARE EXPECTED. && && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY WEDNESDAY NOON TO 8 PM MST FOR AZ ZONES AZZ004-006-007-009-011>016-039-040. && PUBLIC.........................JJ AVIATION/FIRE WEATHER..........DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, May 4, 2:41 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 241 PM MST TUE MAY 4 2010 AZZ004-006-007-009-011>016-039-040-050700- KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 241 PM MST TUE MAY 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL DEVELOP WEDNESDAY AFTERNOON AS A STORM SYSTEM PASSES WELL NORTH OF THE STATE. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. THE WINDS MAY CAUSE LOCALIZED BLOWING DUST OVER THE VALLEYS OF EAST CENTRAL AND NORTHEAST ARIZONA. A WIND ADVISORY HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON AND EVENING.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.